Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 108, NWS Albuquerque, NM

July 3, 2016Harding County, Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 3, 2016, 6:56 PM MDT for Harding County, Quay County, New Mexico. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2016, 6:56 PM MDT (00:56 UTC)
Expired
Jul 3, 2016, 7:45 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Harding County, NM, Quay County, NM

The radar

The Cannon AFB radar (KFDX), 76 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 7:00 PM MDTHAIL 1Logan, NMHEAVY HAIL BY LOGAN IN QUAY CTY.
Jul 3, 7:01 PM MDTTSTM WND DMG5 Wsw Logan, NMGUSTY THUNDERSTORM WINDS FLIPPED OVER A POP-UP CAMPER AT UTE LAKE STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

023 
WUUS55 KABQ 040056
SVRABQ
NMC021-037-040145-
/O.NEW.KABQ.SV.W.0108.160704T0056Z-160704T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 PM MDT SUN JUL 3 2016

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO...
  SOUTHEASTERN HARDING COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 745 PM MDT

* AT 656 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UTE LAKE
  STATE PARK...OR 23 MILES NORTHEAST OF TUCUMCARI...MOVING SOUTHEAST
  AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LOGAN...UTE LAKE STATE PARK...GLENRIO AND BARD. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 362 AND 373.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3503 10311 3540 10363 3556 10350 3532 10304
      3510 10304
TIME...MOT...LOC 0056Z 307DEG 32KT 3542 10346 

HAIL...1.00IN
WIND...60MPH

$$

54
2 follow-up statements
996 
WWUS55 KABQ 040116
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
716 PM MDT SUN JUL 3 2016

NMC021-040124-
/O.CAN.KABQ.SV.W.0108.000000T0000Z-160704T0145Z/
HARDING-
716 PM MDT SUN JUL 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARDING COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3528 10342 3542 10328 3530 10304 3510 10304
      3504 10310
TIME...MOT...LOC 0114Z 307DEG 35KT 3531 10328 

$$

NMC037-040145-
/O.CON.KABQ.SV.W.0108.000000T0000Z-160704T0145Z/
QUAY-
716 PM MDT SUN JUL 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR EAST CENTRAL QUAY COUNTY...

AT 714 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF LOGAN...OR 23 MILES SOUTHWEST OF NARA VISA...MOVING SOUTHEAST AT
40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. AT 7PM 1 INCH HAIL AND STRONG WINDS WAS
         REPORTED NEAR LOGAN. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GLENRIO.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 363 AND 373.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3528 10342 3542 10328 3530 10304 3510 10304
      3504 10310
TIME...MOT...LOC 0114Z 307DEG 35KT 3531 10328 

HAIL...1.00IN
WIND...60MPH
 
$$

54
528 
WWUS55 KABQ 040138
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT SUN JUL 3 2016

NMC037-040147-
/O.EXP.KABQ.SV.W.0108.000000T0000Z-160704T0145Z/
QUAY-
738 PM MDT SUN JUL 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL QUAY COUNTY WILL
EXPIRE AT 745 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3528 10342 3542 10328 3530 10304 3510 10304
      3504 10310
TIME...MOT...LOC 0136Z 307DEG 32KT 3531 10328 

$$

54

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:00 PM MDT, 56 minutes earlier.

Area forecast discussion, Jul 3, 6:00 PM MDT, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
600 PM MDT SUN JUL 3 2016

.AVIATION...
00Z TAF CYCLE
Drier air aloft from the west confining thunderstorms to the
northeast quarter of the state. Storms expected to gradually
dissipate several hours after sunset. A few strong to severe
storms are possible across Harding and northern Quay counties
through 03z. Expect ISOLD IFR cigs and vsbys with strong/severe
storms. A slight uptick in thunderstorm activity is expected
across central NM Monday afternoon and evening as a weak upper
level wave moves through.

33

&&

.PREV DISCUSSION...300 PM MDT SUN JUL 3 2016...
.SYNOPSIS...
Drier westerly winds will lead to spottier thunderstorms and a
warming trend through midweek. High temperatures may approach record
values for portions of the eastern plains especially Tuesday and
Wednesday. Mid to late week, forecast models depict an upper level
low pressure system crossing the northern Rockies while drawing
modest subtropical moisture northward into New Mexico. This should
produce an uptick in thunderstorm coverage while causing high
temperatures to trend downward a little.

&&

.DISCUSSION...
Drying has continued today with occasionally gusty northwest winds
and dew points mixing out even more vigorously this afternoon.
Portions of the north central and northeast will be the most likely
places to see any wetting rainfall through this evening. Both RAP
and HRRR remain focused on this part of NM this evening, and both
suggest what appears to be an outflow boundary sagging through the
east central plains and south of Interstate 40 before midnight and
into the se plains thereafter. Increased pops a tad in the northeast
and trimmed a little in the southwest for tonight with short term
models painting most of the southwestern convection they develop
south of Catron county. There is still potential for isolated strong
storms in the northeast into this evening per the SPC outlook.

Another weak trough passing over NM Monday may spark a few more storms
over the forecast area, with isolated storms focused from the central
mt chain eastward Monday night. A rather dry forecast following the
Fourth remains likely. While Monday will be warmer, some of the
temperature guidance hints at a near record high for KROW Monday.
Potential for near record high temperatures expands over larger
portions of the eastern plains Tuesday and Wednesday.

A modest amount of moisture may find it's way northward Wednesday
night into Thursday night or Friday for an uptick in convective
activity as an upper low pressure system passes over the northern
Rockies, shifting the upper winds over NM enough to draw moisture
northward. Not what would be categorized as the monsoon, however.
But enough to result in a mix of wet and dry with gusty winds kind
of storms for the south and east. Highs may cool down a bit as well.
For next weekend, an even more unseasonably strong upper low tracks
into the Pac NW and northern Rockies, bringing even drier air to the
west and central and possibly setting up a dryline in the far
eastern plains.

&&

.FIRE WEATHER...

After an early start to the 2016 North American Monsoon...an
unusually warm/dry period is setting up and may persist through the
next 10 days for central and western portions of the state. Hot...
dry and unstable will be the theme.

The drying is already being observed...with humidity recovery this
morning down compared to the previous morning and 24hr surface
dewpoint change values currently averaging -5 across the forecast
area. This trend will continue tonight with humidity recovery
forecast to be fair/good central and west...and good/excellent north
and east.

More drying Monday as the upper high shifts east over southern New
Mexico and minimum humidity reaches below critical threshold across
much of the lower elevations. A weak shortwave trough...currently
over southern California and moving into the Great
.AVIATION...
18Z TAF CYCLE
VFR conditions prevail and will persist through the TAF period
with a couple of potential exceptions. Showers or storms may move
in the vicinity of KLVS and KTCC later this afternoon...with
brief MVFR conditions possible in/near showers/storms. However...
probabilities too low to include in TAFs. Otherwise...gusty
northwest winds forecast this afternoon.

11 Basin...will move
across the southern Rockies and northern New Mexico late Monday.
This trough will combine with instability from daytime heating and
what paltry moisture is left over to produce a round of storms that
will have a very small wetting footprint and may result in some
lightning starts. Tuesday and Wednesday are looking very hot...dry
and unstable as we remain stuck with the westerlies...lee side
troughing and afternoon breeziness. Near record highs are forecast
Monday through Wednesday at a number of eastern plains locales.

Moisture may get pulled north around the upper high circulation
Thu/Fri as a trough/low progresses east across the northern
Rockies...resulting in improved chances for wetting rain though
likely limited to southern New Mexico. Any significant moisture
trend reversals late in the forecast cycle would be across eastern
New Mexico as Gulf Moisture advects north as an anomalously deep
upper low moves inland from the Pacific NW. Areas west of the
central mountain chain may be dry through the next 10 days if the
12z GFS and ECMWF work out.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&

50
Hazardous weather outlook, Jul 3, 5:36 AM MDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MDT SUN JUL 3 2016

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
536 AM MDT SUN JUL 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNING FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

In the hours before

Special weather statement, Jul 3, 4:57 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT SUN JUL 3 2016

NMZ534-032330-
QUAY COUNTY-
457 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY COUNTY UNTIL
530 PM MDT...

AT 457 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NARA VISA...MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NARA VISA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3556 10325 3572 10314 3568 10304 3544 10304
TIME...MOT...LOC 2257Z 299DEG 19KT 3561 10312

54
Special weather statement, Jul 3, 5:12 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 PM MDT SUN JUL 3 2016

NMZ531-040000-
HARDING COUNTY-
512 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARDING COUNTY UNTIL 600
PM MDT...

AT 511 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CHICOSA LAKE STATE PARK...OR 15 MILES NORTH OF
MOSQUERO...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROY.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3595 10421 3610 10409 3582 10344 3559 10362
TIME...MOT...LOC 2311Z 302DEG 34KT 3598 10406

54
Special weather statement, Jul 3, 6:00 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 PM MDT SUN JUL 3 2016

NMZ530-040045-
UNION COUNTY-
600 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
645 PM MDT...

AT 559 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES WEST OF KENTON...OR 31 MILES NORTH OF CLAYTON...MOVING EAST AT
35 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3682 10301 3679 10331 3698 10335 3700 10327
      3700 10300
TIME...MOT...LOC 2359Z 257DEG 31KT 3691 10324

54
Local storm report, Jul 3, 6:12 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
612 PM MDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             MOSQUERO                35.77N 103.95W
07/03/2016  E1.00 INCH       SAN MIGUEL         NM   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HEAVY HAIL AT 1 WITH STRONG
            PRE-STORM GUST FRONT KNOCKING LIMBS OFF TREES.

&&

EVENT NUMBER ABQ1601318

RJH
Local storm report, Jul 3, 6:13 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
613 PM MDT SUN JUL 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     MOSQUERO                35.77N 103.95W
07/03/2016                   SAN MIGUEL         NM   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED HEAVY HAIL AT 1 WITH STRONG
            PRE-STORM GUST FRONT KNOCKING LIMBS OFF TREES.

&&

EVENT NUMBER ABQ1601319

RJH
Special weather statement, Jul 3, 6:33 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
633 PM MDT SUN JUL 3 2016

NMZ528-531-040100-
HARDING COUNTY-FAR NORTHEAST HIGHLANDS-
633 PM MDT SUN JUL 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA...NORTHWESTERN
HARDING AND SOUTH CENTRAL COLFAX COUNTIES UNTIL 700 PM MDT...

AT 632 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPRINGER...MOVING SOUTHEAST AT 50 MPH.

PENNY SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGER...MILLS AND CHICOSA LAKE STATE PARK.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 403 AND 415.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3626 10475 3642 10464 3620 10405 3596 10422
TIME...MOT...LOC 0032Z 300DEG 42KT 3630 10461

54

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 6:00 PM MDTSpecial Weather StatementABQUnion45 min
Jul 3, 6:08 PM MDTSevere Thunderstorm WarningABQHarding, Quay52 min
Jul 3, 6:14 PM MDTSevere Thunderstorm WarningABQUnion34 min
Jul 3, 6:33 PM MDTSpecial Weather StatementABQColfax27 min
Jul 3, 7:23 PM MDTSpecial Weather StatementABQHarding52 min
Jul 4, 3:56 PM MDTHeat AdvisoryABQ28 hr
Jul 4, 3:56 PM MDTHeat AdvisoryABQ51 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.